Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kcr

Spiro Log

Recommended Posts

I'm doing this late as I've been on all this stuff for a few months now.

**disclaimer

I am on 1500mg of tetracycline for Lyme Disease, not for acne. I also don't take it every single day because the nausea is too bad, so I generally take it 3 days on, 1 day off per my Lyme doctor. I only mention it because I'm sure taking it could be why I started breaking out worse and I want to keep track on if I see any improvement.

This journey began at age 10, 5th grade. Bad case of chicken pox, and once they went away I noticed a "pox mark" that wasn't going away. It turned out to be a zit, and I haven't had clear skin since. It got progressively worse and didn't respond to anything topical or oral.

Around age 20, it progressed to inflamed acne with some cysts. 2 courses of Accutane and 13 years or so of Orthotricyclen and 5 years of benzyclin daily and I was no longer breaking out all over but still getting bumps around my chin and jawline. They weren't bad. I even stopped taking the Orthotricyclen last year and didn't break out worse when I went off it. I would have just gone on like that for the rest of my life, till I read about spironolactone and found that it just might give me actual CLEAR skin, not just skin without really awful breakouts, AND help with the extreme amount of vellous hair on my face and those embarrassing black chin hairs that seemed to be growing in number.

Age 33, hiked back to the dermatologist. Started on .025% retin-a in January. Saw zero change in my skin for the first month except that it seemed oilier.

February 7, 2007

Took my first dose of spiro, 50mg. (Potassium Level 4.0)

February 9, 2007

Diagnosed with Lyme and started 1500 mg Tetracycline

First few weeks, no change in my skin, but I noticed I'd gained a few pounds, felt a bit dizzy and tired. Could be the Tetra, since it's such a massive dose.

Two weeks in, PMS time, a few more very small zits than normal. No menstrual issues. In fact, my normal somewhat heavy 8 day period lasted only 3 days and was super light. Awesome!

Those thick dark stubble-like hairs sprouted up on chin and jawline just as dark and course, seemed greater in number. Dark hairs on the corner of my upper lip (the ones I already spent hundreds of dollars have electrolysized) seem more abundant as well.Started using electric tweezer (T'weeze) to pull them out, but they grow in just as fast anyway. There's not a ton of them but they really stand out.

March 5, 2007

Increased spiro to 100mg. (Potassium level 4.3)

Still taking tetracycline for Lyme.

Crop of larger than normal zits on my chin, and some on my chin, back and chest.

Fatigue from the Lyme Disease seems greater. Might be mild dehydration, so I started making an effort to drink more daily. Gatorade seems to help a lot, just one 12 oz bottle a day.

Later in March, a few pimples that can't be covered well by makeup. Back and chest still broken out. Skin looks worse than it has in years.

PMS time--another short, light period, about 4 days early but only lasted 3.5 days. Didn't seem to have a "PMS breakout."

First "spring-like" day I put on a slightly tighter short sleeved tee and noticed my breasts looked amazing, almost like I'd had a lift. I wouldn't say they've grown tremendously, maybe a little but definitely not even a half a cup size. But they're much fuller and haven't been this perky since I was about 22.

Stomach is very flat, even though with the Lyme I can't work out.

I have ankles! (Lyme had been causing slight edema, but I no longer have noticeable fluid retention in my legs)

Still tweezing those damn hairs every day or at least every other. No change in facial hair except I'm afraid it's getting worse.

March 29, 2007

Gynecologist insisted I go back on BCPs, not because of spiro but because of risk of using tetracycline if I get pregnant. Start first pack of YAZ so I can keep my shorter periods.

This increases spiro dosage to 125mg due to the 25mg in the Yaz.

A lot more tired, not sure if it's the tetra, the spiro or a combination of both. Definitely find if I don't hydrate I feel weak and sometimes dizzy.

The same crop of pimples on my chin and jawline seem to be getting smaller and then bigger and then smaller. Day to day my skin goes from having a cluster of red bumps to being able to cover it fairly well with makeup. This seems weird because I thought it would get worse then better, not back and forth.

April 18, 2007

Two weeks at 125mg. Have to watch that possible dehydration. I only have to pee a lot right after I drink a lot at once. Otherwise I can hold it and I don't think I'm going that much more than normal, if at all.

Have potassium tested due to adding Yaz. Potassium level 3.8. No idea how it's gone done, considering I've been eating a lot of potatoes (very high in potassium) and drinking gatorade, which also has potassium.

Skin still breaking out and no change in facial hair. In fact I still think it might be getting worse.

Today, April 21st

About 2.5 months on spiro, slowly increasing the dosage. Still taking tetracycline for Lyme.

Not sure how this is going to go but I'm sticking it out at least a full 6 months. Expect to increase in about a week and a half to at least 150mg, possibly more.

The bumps on my face today are not super red and seem like they might be going away. But who knows, tomorrow they might be really red and I might have more.

If I run my finger along my chin I can feel those nasty stubble-like hairs I plucked on Saturday already coming back. By tonight or tomorrow they'll be long enough to use the electric tweezers on again.

Some of the blonde vellous hair has always looked darker under very direct bright light, and I think there might be more of this kind of hair as well.

I'll try to update this every so often, hoping it might help others who are starting a similar treatment and want a gage as to what they might expect.

Thanks!

Share this post


Link to post
Share on other sites

First PMS while on Yaz.

Increased retin-a use to every day as of last week.

Skin is somewhat oily suddenly. My chin is broken out, with 2 whiteheads and a third looking ready to form, and a few red bumps. Overall my skin feels like it's on the verge of a bad breakout.

This is 2.5 months on spiro. With the warm weather starting I'm getting discouraged that rather than improvement I'm looking worse these days.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×